Alert archive / Louisiana / Small Craft Advisories in 2016
Small Craft Advisory 16, NWS Lake Charles, LA
NWS Lake Charles, LA issued this small craft advisory at Mar 6, 2016, 11:39 PM CST. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Mar 6, 2016, 11:39 PM CST (05:39 UTC)
- Expired
- Mar 7, 2016, 3:49 AM CST
- In force
- 4 hr
- Issued by
- NWS Lake Charles, LA
The text
As transmitted.
327 WHUS74 KLCH 070539 MWWLCH URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 1139 PM CST SUN MAR 6 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 AM CST MONDAY... .WINDS WILL REMAIN AROUND 20 KNOTS BEYOND 20 MILES FROM SHORE TONIGHT. WINDS WILL GRADUALLY DECREASE AFTER SUNRISE. GMZ470-472-475-071400- /O.NEW.KLCH.SC.Y.0016.160307T0539Z-160307T1400Z/ WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 1139 PM CST SUN MAR 6 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 AM CST MONDAY... THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM CST MONDAY. * WINDS...15 TO 21 KNOTS. * WAVES/SEAS...4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
1 follow-up statement
280 WHUS74 KLCH 070949 MWWLCH URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 349 AM CST MON MAR 7 2016 ...ADVISORIES AND WATCHES HAVE BEEN ISSUED FOR THE COASTAL WATERS... .A TIGHT PRESSURE GRADIENT WILL DEVELOP OVER THE NORTHWEST GULF BETWEEN HIGH PRESSURE CENTERED OFF THE SOUTHEAST CONUS AND LOW PRESSURE DEEPENING OVER TEXAS. STRENGTHENING WINDS AND BUILDING SEAS CAN BE EXPECTED AS A LONG FETCH OF SOUTHERLIES BECOMES ESTABLISHED. GMZ470-472-475-072200- /O.CAN.KLCH.SC.Y.0016.000000T0000Z-160307T1400Z/ /O.NEW.KLCH.SC.Y.0017.160308T0000Z-160309T0000Z/ /O.NEW.KLCH.GL.A.0002.160309T0000Z-160310T0000Z/ WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 349 AM CST MON MAR 7 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 PM CST TUESDAY... ...GALE WATCH IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM CST TUESDAY. A GALE WATCH HAS ALSO BEEN ISSUED. THIS GALE WATCH IS IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY AFTERNOON. * WINDS...15 TO 25 KNOTS. * WAVES/SEAS...4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ GMZ450-452-455-072200- /O.NEW.KLCH.SC.Y.0017.160308T1200Z-160309T0000Z/ /O.NEW.KLCH.GL.A.0002.160309T0000Z-160310T0000Z/ COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- 349 AM CST MON MAR 7 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM TO 6 PM CST TUESDAY... ...GALE WATCH IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 6 PM CST TUESDAY. A GALE WATCH HAS ALSO BEEN ISSUED. THIS GALE WATCH IS IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY AFTERNOON. * WINDS...20 TO 25 KNOTS TUESDAY...20 TO 3O KNOTS WITH HIGHER GUSTS TUESDAY NIGHT AND WEDNESDAY. * WAVES/SEAS...SEAS UP TO 6 FEET NEARSHORE TUESDAY...UP TO 8 FEET OFFSHORE. SEAS BUILDING UP TO 8 FEET NEARSHORE TUESDAY NIGHT AND WEDNESDAY...UP TO 12 FEET OFFSHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ GMZ430-432-435-072200- /O.NEW.KLCH.SC.Y.0017.160308T1200Z-160310T0000Z/ SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- 349 AM CST MON MAR 7 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM TUESDAY TO 6 PM CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 AM TUESDAY TO 6 PM CST WEDNESDAY. * WINDS...20 TO 25 KNOTS WITH HIGHER GUSTS. * WAVES/SEAS...LAKE WATERS EXTREMELY ROUGH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this small craft advisory went out at Mar 6, 11:36 PM CST, 3 minutes earlier.
Area forecast discussion, Mar 6, 11:36 PM CST, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1136 PM CST SUN MAR 6 2016
.DISCUSSION...
FOR THE 07/06Z TAF ISSUANCE.
&&
.AVIATION...
LATEST VAD FROM KLCH RADAR SHOWS WIND BETWEEN 1K AND 2K FEET
BETWEEN 20 AND 30 KNOTS. SHORT TERM GUIDANCE SHOWS THAT THESE
WINDS SHOULD PREVAIL THROUGH THE NIGHT WITH MEAN BOUNDARY LAYER
WINDS AROUND 15 KNOTS. THEREFORE...THIS SCENARIO WILL FAVOR MIXING
AND LOW CLOUD DEVELOPMENT AND NOT SO MUCH FOG. MVFR CEILINGS
DEVELOPING BETWEEN 07/09Z AND 07/12Z. TIGHT PRESSURE GRADIENT ON
MONDAY SHOULD ALLOW FOR BREEZY SOUTH WINDS BY 07/18Z WITH GUSTS
NEAR 25 KNOTS AT THE SURFACE. CLOUDS SHOULD ALSO HANG AROUND FOR
MUCH OF THE DAY WITH CLOUD BASES HOVERING NEAR OR JUST ABOVE MVFR
LEVELS BETWEEN 3K AND 4K FEET.
RUA
&&
.PREV DISCUSSION... /ISSUED 921 PM CST SUN MAR 6 2016/
UPDATE...THE ONLY CHANGE OF NOTE THIS EVENING IS AN SCA HAS BEEN
POSTED FOR THE WATERS BEYOND 20 NM. WINDS WILL REMAIN RIGHT AT SCA
CRITERIA THROUGH SUNRISE.
OTHERWISE ACROSS THE REGION NO CHANGES ARE NEEDED THIS EVENING.
PREV DISCUSSION... /ISSUED 333 PM CST SUN MAR 6 2016/
DISCUSSION...
VERY NICE ACROSS THE AREA THIS AFTERNOON AS ALL EYES TURN TOWARDS
THE WEST COAST AND THE DEVELOPING TROUGH AND THE VERY WET AND
STORMY PATTERN SETTING UP ACROSS THE AREA THIS WEEK.
OVERALL GUIDANCE HAS REMAINED UNCHANGED FROM THE PAST SEVERAL DAYS
WITH MOST OF GUIDANCE IN VERY GOOD AGREEMENT THROUGH THE MIDDLE
PORTION OF THIS WEEK ON HOW THE PATTERN EVOLVES.
MOISTURE BEGINS INCREASING IN EARNEST LATE TONIGHT AND TOMORROW AS
PRESSURES FALL ACROSS THE PLAINS IN RESPONSE TO THE DEEPENING
TROUGH. A CUTOFF LOW IS FORECAST TO DEVELOP OVER NORTHERN MEXICO
AND MOVE AT A TURTLE SPEED IF ANY AT ALL THROUGH MID TO LATE WEEK.
THIS PUTS THE REGION INTO A VERY FAVORABLE ZONE FOR SHOWERS AND
THUNDERSTORMS COMPLEXES WITH INCREASING MOISTURE PROFILE AND
STRONG LOW- LEVEL JET AND SERIES OF DISTURBANCES EJECTING OUT FROM
THE MAIN LOW. THE HIGHEST CONCERN IS OBVIOUSLY THE FLOODING
POTENTIAL WHICH LOOKS OMINOUS DESPITE THE DRY PERIOD WE HAVE
RECENTLY HAD. RAINFALL FORECAST THROUGH THE ENTIRE EVENT RANGE
FROM 6-12 INCHES WITH THE HEAVIEST RAINS LOOKING TO BE TUESDAY
AFTERNOON/EVENING INTO THURSDAY AND POSSIBLY FRIDAY DEPENDING ON
WHICH GUIDANCE SET YOU LOOK AT. RIVER GUIDANCE SUGGEST THE
POTENTIAL FOR MODERATE TO MAJOR FLOODING IN THE CALCASIEU/SABINE
AND NECHES BASINS SHOULD THIS RAINFALL COME TO PASS AS CURRENTLY
FORECAST. FLOOD WATCHES WILL BE ISSUED WITHIN THE NEXT 24 HOURS IF
NO DRASTIC CHANGES ARE MADE TO THE FORECAST.
SEVERE WEATHER WILL ALSO BE A CONCERN...ESPECIALLY TUESDAY-
WEDNESDAY WITH DAMAGING WINDS AND ISOLATED TORNADOES POSSIBLE.
OUTSIDE OF SEVERE STORMS...WINDS WILL ALSO BE STRONG WITH GUSTS IN
THE 30-40 MPH RANGE POSSIBLE.
WILL ALSO BE MONITORING THE POTENTIAL FOR COASTAL FLOODING AS
WELL WITH THE PERSISTENT SOUTH TO SOUTHEAST WINDS.
WINDS WILL BE INCREASING OVER THE COASTAL WATERS AS WELL AT LEAST
TO SMALL CRAFT ADVISORY CRITERIA AND POSSIBLY GALE.
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 54 75 62 75 / 10 10 20 80
LCH 58 76 65 75 / 10 10 20 90
LFT 56 75 65 77 / 0 10 20 70
BPT 61 77 66 76 / 10 10 20 90
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 8 AM CST MONDAY FOR GMZ470-472-475.
SMALL CRAFT EXERCISE CAUTION UNTIL 8 AM CST MONDAY FOR GMZ450-
452-455.
&&
AVIATION...07Hazardous weather outlook, Mar 6, 5:15 AM CST, 18 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 515 AM CST SUN MAR 6 2016 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 071200- VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON- EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER- NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- 515 AM CST SUN MAR 6 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA...EAST CENTRAL TEXAS AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT AREAS OF DENSE FOG THIS MORNING WILL IMPROVE BY 9 TO 10 AM. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A SIGNIFICANT HEAVY RAIN AND SEVERE WEATHER SYSTEM WILL IMPACT THE REGION IN THE TUESDAY THROUGH THURSDAY TIME FRAME. FIVE TO EIGHT INCHES OF RAIN...WITH LOCALLY OVER TEN INCHES...IS EXPECTED. A FLASH FLOOD WATCH WILL LIKELY BE NEEDED. IN ADDITION...DAMAGING WINDS...LARGE HAIL...AND TORNADOES ARE POSSIBLE. BE PREPARED TO BE ALERTED FOR WATCHES AND WARNINGS AS THEY BECOME NECESSARY THIS WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY BETWEEN TUESDAY AND THURSDAY. GMZ430-432-435-450-452-455-470-472-475-071200- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 515 AM CST SUN MAR 6 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY MINOR COASTAL FLOODING IS EXPECTED DURING HIGH TIDES IN THE TUESDAY THROUGH FRIDAY TIME FRAME. IN ADDITION...SMALL CRAFT ADVISORY CRITERIA WILL LIKELY BE MET MONDAY THROUGH THURSDAY DUE TO HIGH SEAS AND STRONG WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TUESDAY THROUGH THURSDAY.
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 7, 3:49 AM CST | Gale Watch | LCH | 24 hr | |
| Mar 7, 3:49 AM CST | Small Craft Advisory | LCH | 3 days | |
| Mar 7, 4:07 AM CST | Flash Flood Watch | LCH | Allen, Avoyelles, Beauregard, Cameron, Evangeline, Lafayette and 4 more | 4 days |
| Mar 7, 11:43 AM CST | River Flood Warning | LCH | Rapides | 13 days |
| Mar 7, 11:43 AM CST | River Flood Warning | LCH | Calcasieu | 12 days |
| Mar 7, 3:25 PM CST | Coastal Flood Watch | LCH | Cameron, Saint Martin | 12 hr |
| Mar 7, 10:39 AM CST | Wind Advisory | LCH | 7 hr |
Nearby
Small Craft Advisories in Louisiana, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.